| Model Number |
M00545840 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation result of cutting wire kinked.Block h11: investigation results: the returned rx needle knife xl was analyzed, and a visual and microscopic inspection found that the needle (cutting wire) was kinked.Functional testing was performed, the device was actuated, and the needle was able to extend and retract as intended but the needle was visibly kinked.Dimensional inspection of the exposed needle length found the device was within specification.No other problems with the device were noted.The results of the analysis performed on the returned device found that the needle was kinked.This problem could be caused by operational factors, such as manipulating the device through difficult anatomy, the technique used during device manipulation or by the interaction between the device and the scope (hitting against a hard surface).The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a rx needle knife xl was attempted to be used in the papilla during an endoscopic papillotomy procedure for the treatment of cholangitis performed on (b)(6) 2025.During the procedure, the blade did not deploy.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of cutting wire kinked.Please see block h11 for full investigation details.